Alert archive / Virginia / River Flood Warnings in 2009
River Flood Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Dec 3, 2009, 1:25 PM EST for Sussex County, Virginia. It took effect at Dec 3, 2009, 4:56 PM EST. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2009, 1:25 PM EST (18:25 UTC)
- In effect from
- Dec 3, 2009, 4:56 PM EST
- Expired
- Dec 5, 2009, 8:52 PM EST
- In force
- 52 hr
- Issued by
- NWS Wakefield, VA
- Flood severity
- Minor
County Sussex County, VA
The radar
The Norfolk radar (KAKQ), 24 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nottoway River near Stony Creek (STYV2). The gauge peaked at 16.77 ft at Dec 4, 2009, 8:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02045500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KAKQ 031825 FLWAKQ BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WAKEFIELD, VA 125 PM EST THU DEC 03 2009 ...THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN VIRGINIA... NOTTOWAY RIVER NEAR STONY CREEK AFFECTING SUSSEX COUNTY FOR THE CHOWAN BASIN...INCLUDING STONY CREEK...MINOR FLOODING IS FORECAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC183-040625- /O.NEW.KAKQ.FL.W.0013.091203T2354Z-091205T0202Z/ /STYV2.1.ER.091203T2354Z.091204T1200Z.091204T2002Z.NO/ 125 PM EST THU DEC 03 2009 THE NATIONAL WEATHER SERVICE IN WAKEFIELD VA HAS ISSUED A * FLOOD WARNING FOR THE NOTTOWAY RIVER NEAR STONY CREEK. * FROM THIS EVENING TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:30 PM THURSDAY THE STAGE WAS 14.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.0 FEET ON SEP 10 1974. $$
10 follow-up statements
000 WGUS81 KAKQ 032202 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 502 PM EST THU DEC 03 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-041002- /O.EXT.KAKQ.FL.W.0012.000000T0000Z-091205T0112Z/ /LAWV2.1.ER.091203T1222Z.091204T0000Z.091204T1912Z.NO/ 502 PM EST THU DEC 03 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:45 PM THURSDAY THE STAGE WAS 17.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.5 FEET BY LATER THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 18.8 FEET ON JAN 2 1990. $$ VAC183-041002- /O.EXT.KAKQ.FL.W.0013.091203T2156Z-091205T0440Z/ /STYV2.1.ER.091203T2118Z.091204T1200Z.091204T2240Z.NO/ 502 PM EST THU DEC 03 2009 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 PM THURSDAY THE STAGE WAS 15.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.0 FEET ON AUG 17 2004. $$
000 WGUS81 KAKQ 040036 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 736 PM EST THU DEC 03 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-041236- /O.EXT.KAKQ.FL.W.0012.000000T0000Z-091204T2317Z/ /LAWV2.1.ER.091203T1222Z.091204T0000Z.091204T1717Z.NO/ 736 PM EST THU DEC 03 2009 THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 19:00 PM THURSDAY THE STAGE WAS 18.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 16.6 FEET ON JAN 3 2007. $$ VAC183-041236- /O.CON.KAKQ.FL.W.0013.000000T0000Z-091205T0440Z/ /STYV2.1.ER.091203T2118Z.091204T1200Z.091204T2240Z.NO/ 736 PM EST THU DEC 03 2009 THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 19:00 PM THURSDAY THE STAGE WAS 15.4 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.5 FEET ON NOV 25 2006. $$
000 WGUS81 KAKQ 040137 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 837 PM EST THU DEC 03 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-041337- /O.CON.KAKQ.FL.W.0012.000000T0000Z-091204T2317Z/ /LAWV2.1.ER.091203T1222Z.091204T0100Z.091204T1717Z.NO/ 837 PM EST THU DEC 03 2009 THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM THURSDAY THE STAGE WAS 18.0 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 20.0 FEET ON DEC 14 2008. $$ VAC183-041337- /O.CON.KAKQ.FL.W.0013.000000T0000Z-091205T0440Z/ /STYV2.1.ER.091203T2118Z.091204T1200Z.091204T2240Z.NO/ 837 PM EST THU DEC 03 2009 THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM THURSDAY THE STAGE WAS 15.5 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.5 FEET ON NOV 25 2006. $$
000 WGUS81 KAKQ 040849 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 349 AM EST FRI DEC 04 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-042049- /O.CON.KAKQ.FL.W.0012.000000T0000Z-091204T2317Z/ /LAWV2.1.ER.091203T1222Z.091204T0800Z.091204T1717Z.NO/ 349 AM EST FRI DEC 04 2009 THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:00 AM FRIDAY THE STAGE WAS 18.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 20.0 FEET ON DEC 14 2008. $$ VAC183-042048- /O.CON.KAKQ.FL.W.0013.000000T0000Z-091205T0440Z/ /STYV2.1.ER.091203T2118Z.091204T1200Z.091204T2240Z.NO/ 349 AM EST FRI DEC 04 2009 THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM FRIDAY THE STAGE WAS 16.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.7 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.5 FEET ON NOV 25 2006. $$
000 WGUS81 KAKQ 041441 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 941 AM EST FRI DEC 04 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-050241- /O.EXT.KAKQ.FL.W.0012.000000T0000Z-091205T1142Z/ /LAWV2.1.ER.091203T1222Z.091204T1400Z.091205T0542Z.NO/ 941 AM EST FRI DEC 04 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 18.7 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS NEAR CREST AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 20.0 FEET ON DEC 14 2008. $$ VAC183-050241- /O.EXT.KAKQ.FL.W.0013.000000T0000Z-091205T2100Z/ /STYV2.1.ER.091203T2118Z.091204T1800Z.091205T1500Z.NO/ 941 AM EST FRI DEC 04 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM FRIDAY THE STAGE WAS 16.76 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS NEAR CREST AND WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY MID-MORNING TOMORROW. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.5 FEET ON NOV 25 2006. $$ LYNCH
000 WGUS81 KAKQ 042139 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 439 PM EST FRI DEC 04 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-050939- /O.CON.KAKQ.FL.W.0012.000000T0000Z-091205T1142Z/ /LAWV2.1.ER.091203T1222Z.091204T1715Z.091205T0542Z.NO/ 439 PM EST FRI DEC 04 2009 THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:45 PM FRIDAY THE STAGE WAS 18.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 20.0 FEET ON DEC 14 2008. $$ VAC183-050938- /O.CON.KAKQ.FL.W.0013.000000T0000Z-091205T2100Z/ /STYV2.1.ER.091203T2118Z.091204T1845Z.091205T1500Z.NO/ 439 PM EST FRI DEC 04 2009 THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 PM FRIDAY THE STAGE WAS 16.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 15.5 FEET ON NOV 25 2006. $$ LYNCH
000 WGUS81 KAKQ 050305 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1005 PM EST FRI DEC 04 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-051147- /O.EXT.KAKQ.FL.W.0012.000000T0000Z-091205T1147Z/ /LAWV2.1.ER.091203T1222Z.091204T1715Z.091205T0547Z.NO/ 1005 PM EST FRI DEC 04 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 09:45 PM FRIDAY THE STAGE WAS 16.5 FEET * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 14.7 FEET ON JUN 7 2009. $$ VAC183-051505- /O.EXT.KAKQ.FL.W.0013.000000T0000Z-091205T2200Z/ /STYV2.1.ER.091203T2118Z.091204T1845Z.091205T1600Z.NO/ 1005 PM EST FRI DEC 04 2009 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 09:30 PM FRIDAY THE STAGE WAS 16.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.4 FEET ON NOV 15 2009. $$
000 WGUS81 KAKQ 050920 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 420 AM EST SAT DEC 05 2009 FOR THE CHOWAN BASIN...INCLUDING LAWRENCEVILLE...STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC025-050950- /O.CAN.KAKQ.FL.W.0012.000000T0000Z-091205T1147Z/ /LAWV2.1.ER.091203T1222Z.091204T1715Z.091205T0438Z.NO/ 420 AM EST SAT DEC 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE MEHERRIN RIVER AT LAWRENCEVILLE * AT 03:45 AM SATURDAY THE STAGE WAS 10.8 FEET * FELL BELOW FLOOD STAGE AT 23:38 PM FRIDAY. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.5 FEET BY . $$ VAC183-052120- /O.CON.KAKQ.FL.W.0013.000000T0000Z-091205T2200Z/ /STYV2.1.ER.091203T2118Z.091204T1845Z.091205T1600Z.NO/ 420 AM EST SAT DEC 05 2009 THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 03:30 AM SATURDAY THE STAGE WAS 15.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. THIS RIVER LEVEL IS COMPARABLE TO A PREVIOUS CREST OF 17.4 FEET ON NOV 15 2009. $$
000 WGUS81 KAKQ 051540 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 1040 AM EST SAT DEC 05 2009 FOR THE CHOWAN BASIN...INCLUDING STONY CREEK...MINOR FLOODING IS OCCURRING AND IS EXPECTED TO CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC183-060340- /O.EXT.KAKQ.FL.W.0013.000000T0000Z-091206T0627Z/ /STYV2.1.ER.091203T2118Z.091204T1845Z.091206T0027Z.NO/ 1040 AM EST SAT DEC 05 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE NOTTOWAY RIVER NEAR STONY CREEK * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 09:30 AM SATURDAY THE STAGE WAS 15.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER...WHICH CRESTED AT 16.8 FRIDAY MORNING...WILL CONTINUE TO FALL...GOING BELOW FLOOD STAGE LATER THIS EVENING. $$
000 WGUS81 KAKQ 060153 FLSAKQ FLOOD STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 852 PM EST SAT DEC 05 2009 FOR THE CHOWAN BASIN...INCLUDING STONY CREEK...THE FLOOD WARNING IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... PLEASE USE EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY IF WATERS THREATEN YOUR SAFETY. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES... && VAC183-060222- /O.CAN.KAKQ.FL.W.0013.000000T0000Z-091206T0627Z/ /STYV2.1.ER.091203T2118Z.091204T1845Z.091205T2205Z.NO/ 852 PM EST SAT DEC 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE NOTTOWAY RIVER NEAR STONY CREEK * AT 08:30 PM SATURDAY THE STAGE WAS 14.2 FEET * THE RIVER FELL BELOW FLOOD STAGE AT 17:05 PM SATURDAY. * FLOOD STAGE IS 15.0 FEET * FORECAST...THE RIVER IS FORECAST TO CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Dec 3, 12:44 PM EST, 41 minutes earlier.
Area forecast discussion, Dec 3, 12:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1244 PM EST THU DEC 3 2009
.SYNOPSIS...
HIGH PRESSURE BUILDS BACK INTO THE AREA THIS AFTERNOON THROUGH
FRIDAY. ANOTHER LOW PRESSURE SYSTEM MOVES NORTHEAST ALONG THE
CAROLINA COAST FRIDAY NIGHT AND ACROSS THE VIRGINIA CAPES
SATURDAY. HIGH PRESSURE BUILDS BACK OVER THE REGION FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CDFNT HAS MVD OFFSHR...THOUGH THE COLDER AIR HAS YET TO ARRIVE.
TEMPS IN MANY PLCS IN THE L/M60S. SFC TROUGH NR THE MTNS PUSHES E
AND THROUGH FA THIS AFTN...STARTING USHERING IN LWRG DWPTS AND
START OF COOLDOWN. SW SFC WNDS BCM WLY THIS AFTN...RMNG
GSTY...DIMINISHING THIS EVE. XPCTG TEMPS TO LVL OFF IN THE NEXT
CPL HRS...HOLD STDY...THEN FALL DURG MID/LT AFTN HRS. WL HAVE
MSNY...W/ XCPTN TO PSNY IN SE VA/NE NC...WHR BKN M/ULVL CLDNS HANG
ON FOR A LTL WHL LNGR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
MOSTLY CLEAR TONIGHT AS CAA SETS IN ACROSS THE AREA. LOWS 35-45. SFC
HIGH PRES BUILDS BACK OVR THE MID ATLC THRU FRI...WHILE A MID-UPR
TROF DIGS ACROSS THE CENTRAL US. FRIDAY WILL BEGIN MSTLY SNY, BUT AS
HIGH LVL MSTR INCREASES OUT OF THE S (THANKS TO DEVLOPING SYS TO OUR
S) SKIES WILL BECOME MSTLY CLDY BY FRI EVENING. FRI SEASONABLE WITH
HIGHS IN THE 50S.
NXT SYSTM DVLPS OFF THE SE COAST FRI EVE. MSTR FROM THE SYSTM PROGGED
TO ADVANCE N LATE FRI NITE. WILL HAVE LOW CHC (LIQUID) POPS ACROSS NE
NC AND SERN VA CNTYS AFTR MIDNITE. LOWS IN THE 30S XCPT 40S SERN
AREAS.
NXT FCST CHALLENGE COMES SAT. CSTL LOW MOVES FRTHR OFFSHORE BUT
LAGGING UPR LVL NRGY PROGGED TO ENHANCE PCPN ACROSS THE AREA DRNG
AFTRN AND EVE. P-TYPE BECOMES AN ISSUE. NAM/SREF SOMEWHAT WRMR WITH
THE GFS COLDEST. THE TREND HERE IS FOR THE PCPN TO START OFF AS A
COLD RAIN OVR MOST OF THE FA...THEN MIX WITH (OR EVEN CHANGE) TO WET
SNOW DRNG THE AFTRN AS COLDER AIR COLLAPSES CRITICAL THICKNESS
TOWARD THE COAST. MAIN AND MOST CHALLENGING PART OF THIS FCST ATTM
WILL BE SFC TMPS. DESPITE STDY OR SLOWLY FALLING TMPS IN THE
AFTRN...SFC TMPS STAY ABV 32 DRNG THE DAY. SO ANY SNOW THAT DOES
FALL IS NOT XPCTD TO ACCUMULATE. WILL START OFF WITH A COLD RAIN
THEN HAVE A RAIN/SNOW MIX IN THE AFTRN MAINLY NW OF A
SBY-XSA-PTB-AVC LINE FOR NOW. XPCT LATER SHIFTS TO ADJUST THIS LINE
AS NEEDED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE EXTENDED RANGE
WITH THE OVERALL PATTERN. FOR THE FIRST SYSTEM ON SATURDAY
NIGHT...BOTH EMCWF AND GFS SHOW THE SYSTEM EXITING TOWARD THE
NE...BUT WITH THE SHORTWAVE STILL TO CROSS THE REGION AND
TEMPERATURES DROPPING BEHIND THE EXITING SYSTEM...A CHANGE OVER TO
ALL SNOW IS A POSSIBILITY...ESPECIALLY FOR AREAS ALONG AND WEST OF
THE I-95 CORRIDOR.
HIGH PRESSURE QUICKLY BUILDS IN ON SUNDAY...FACILITATING CLEARING
CONDITIONS. WITH HEIGHTS BUILDING BACK NORTHWARD...SHOULD SEE
TEMPERATURES MODERATE SOME ON MONDAY...BUT THE DEVELOPING SW FLOW
ALOFT LOOKS TO PUSH LOTS OF CIRRUS ACROSS THE REGION...WHICH MAY
HOLD THE HIGHS DOWN A FEW DEGREES...SO FOR NOW HAVE STAY JUST ON THE
COOL SIDE OF THE GUIDANCE.
FOR TUESDAY INTO WEDNESDAY...THE MODELS ARE SHOWING QUITE A BIT OF
DIFFERENCES IN THE DETAILS AS THE GFS IS PHASING THE APPROACHING
SYSTEM OVER THE PLAINS AS IT MOVE EASTWARD INTO THE OHIO VALLEY
WHILE THE ECMWF IS SLOWER TO PHASE...NOT DOING SO UNTIL IT REACHES
THE EASTERN SEABOARD. IN EITHER CASE...EXPECT TO SEE THE CLOUDS
INCREASING WITH A GOOD CHANCE OF RAIN TUES NIGHT INTO WED...BUT THE
AMOUNTS AND DURATIONS COULD VARY GREATLY WITH THE DIFFERENT
SCENARIOS. SO FOR NOW HAVE GONE WITH A GOOD CHANCE OF RAIN FOR THE
PERIOD WITH MILD TEMPERATURES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
LATEST SATELLITE IMAGERY SHOWS SUNNY TO MSTLY SUNNY SKIES ACRS THE
FA AS VFR PREVAILS THIS AFTN. BREEZY WSW FLOW (UP TO 25 KT) WL
CONTINUE THROUGH THE AFTN BEFORE DIMINISHING AND BECOMING MORE WNW
(5 TO 10 KT SUSTAINED) THIS EVNG. EXPECT VFR TO CONTINUE
OVERNIGHT AND FRI AS HI PRES MVS OVER THE RGN. WL SEE INCREASING
MID/HIGH CLDS DURING THE DAY FRI AS THE NEXT WX SYSTEM APPROACHES.
A CSTL SYSTEM LOOKS TO AFFECT THE RGN LATE FRI NGT THROUGH SAT
NIGHT...WITH A PERIOD OF LOWER CIGS/VSBYS AND PRECIPITATION
POSSIBLE SAT. THERE IS A CHANCE FOR A MIX TO SNOW AT RIC/SBY BY
LATER SAT AFTN/SAT EVENING. THE SYSTEM WL MV OUT OF THE AREA EARLY SUN
MRNG WITH HI PRES MVNG OVER THE AREA SUN AFTN. EXPECT MAINLY VFR
CONDS FOR THE BEGINNING OF NEXT WEEK WITH NEXT CHC OF PCPN
POSSIBLE TUE.
&&
.MARINE...
TODAY WILL SEE WINDS SLOWLY VEERING FROM THE SW...TO THE W BY
AFTERNOON...WITH WIND SPEEDS DIMINISHING TO 15-20 KT FOR THE MOST
PART...ALLOWING SEAS THAT ARE CURRENTLY 7-11 FT TO DIMINISH TO 4-6
FT OR LESS. ON THE BAY THERE MAY BE ABOUT A 6 HR LULL IN THE WINDS
(GNLY TO 10-15 KT) LATER THIS AFTN/EARLY EVENING BEFORE THE COLD
SURGE. HAVE DECIDED TO SIMPLIFY THINGS AND CONTINUE THE SCA
HEADLINE THROUGH TONIGHT SINCE WINDS ARE EXPECTED TO INCREASE BACK
TO 15-20 KT DURING THE EVENING AS COLDER AIR ALOFT MOVES IN AND
MIXING BECOMES MORE EFFICIENT. ON THE COAST AND OVER THE SOUND
HAVE ENDED THE HEADLINES AT 23Z AS WINDS SHOULD REMAIN JUST BELOW
SCA THRESHOLDS. HIGH PRESSURE BUILDS IN FRI...OFFERING A BRIEF
QUIET PERIOD AHEAD OF THE NEXT SYSTEM WHICH WILL AFFECT THE REGION
OVER THE WEEKEND.
THIS SYSTEM WILL BE A COASTAL ONE...BRINGING A RAPID INCREASE IN NNE
FLOW ALLOWING FOR BUILDING SEAS ON SAT. ALTHOUGH THE MODELS DIFFER
SLIGHTLY ON TRACK AND STRENGTH...AT LEAST SCA CONDITIONS ARE
LIKELY...WITH GALES A GOOD POSSIBILITY. HAVE BUMPED UP SEAS A FEW
FEET FROM PREV FCST GIVEN THE MODEL CONTINUITY...SHOULD SEE ON THE
ORDER OF 7-10 FT ON THE COAST. TOO EARLY TO PREDICT TIDAL FLOODING
BUT ANOMALIES ON THE ORDER OF 1-2 FT WILL BE POSSIBLE.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ630>632-650-
652.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ633-
654-656-658.
&&
SYNOPSIS...ALB/SMF
NEAR TERM...ALB/SMF
SHORT TERM...MPR/SMF
LONG TERM...ESS
AVIATION...AM
MARINE...LKBHazardous weather outlook, Dec 3, 7:09 AM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 709 AM EST THU DEC 3 2009 MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-081>100-041215- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 709 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ633-654-656-658-041215- CURRITUCK SOUND- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 709 AM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>632-650-652-041215- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- 709 AM EST THU DEC 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>071-079-080-041215- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 709 AM EST THU DEC 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR SNOW SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SMF/LKB
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 9:35 PM EST | Tornado Warning | AKQ | Greensville, Sussex | 25 min |
| Dec 3, 12:06 AM EST | Areal Flood Advisory | AKQ | Brunswick, Charles City, Chesterfield, Dinwiddie, Essex, Greensville and 18 more | 114 min |
| Dec 3, 3:00 AM EST | Small Craft Advisory | AKQ | 28 hr | |
| Dec 3, 6:22 AM EST | River Flood Warning | AKQ | Brunswick | 46 hr |
Nearby
River Flood Warnings in Virginia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.